Home » Frequently asked Questions on Health » Should I stop taking Cabgolin for controlling high serum prolactin?

Should I stop taking Cabgolin for controlling high serum prolactin?

Q: I am a 32 years old hypothyroid female. My periods are usually regular but a couple of months back, my periods got delayed by nine days and I had all the signs of pregnancy. Also, I noticed some milk-like secretion from my breast. My gynaecologist asked me to get my serum prolactin checked and it was 164 ng. She prescribed Cabgolin 0.25 mg once a week. I started having slight headache in different parts of my head after starting the treatment and my vision seems gets slightly blurred. I have taken the medication for five weeks and tested serum prolactin levels again. Now it is 1.44 ng, much below normal. Should I stop taking Cabgolin now? I am planning for pregnancy, is it safe for me to go ahead?

A:First of all it is important to know that whether both the levels of serum prolactin were done from the same lab. In case you are having headache with blurring of vision with a high serum prolactin level and galactorrhoea, a CT Scan head can be done to rule out any pituitary adenoma. You can get a serum prolactin repeated and if it is normal and your complaint of milk secretion from breast has also subsided, you can stop cabgolin. After stopping cabgolin, you can safely plan pregnancy.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------